Reaction to Docetaxel

I was given docetaxel in November following three cycles of EC cyclophosphamide.  Unfortunately I had a very severe reaction and spent three weeks in hospital with serious ulcerative colitis.  My oncologist stopped my chemotherapy.  She says that when I am well enough I will have 5 sessions of radiotherapy.  I have lost all my hair, the skin on my face, mouth, tongue, hands and feet (now coming off for the second time) and today I noticed that my nails on my hands and feet are lifting.  Is this usual?  It is now over two months since the docetaxel, so I am surprised to still have side effects such as loss of nails and skin.  I have three questions:-

1.  Is this a normal reaction to docetaxel?

2. When will the side effects finish?

3.  Will the four sessions of chemo be enough to prevent a recurrencen or has that all been a waste of time?

Thank you for reading htis post and I look forward to hearing about other people's experences.

Parents
  • I didnt have docetaxel I had PC and finished 9th Nov. I had numb hands and feet until last month. My hair started growing back during the treatment but everyone is different. Same with other side effects. With regard to will it be enough your oncologist is best person to answer this.

    Louise xx

Reply
  • I didnt have docetaxel I had PC and finished 9th Nov. I had numb hands and feet until last month. My hair started growing back during the treatment but everyone is different. Same with other side effects. With regard to will it be enough your oncologist is best person to answer this.

    Louise xx

Children
  • Thank you for your reply.  I did ask the oncologist and she said that she did not know but that she was against more chemotherapy of any kind due to my reaction.  My hair is comping back but is just a very soft fluff at the moment so I need to be patient.  I had peripheral neuropathy in my hands and feet for a while but it is slowly subsiding.  May I wish you all the best and hope that all the cancer treatment is behind you now.  Take care

    J x